Alert archive / Iowa / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 15, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Apr 14, 2012, 9:55 PM CDT for 6 counties in Iowa. It was in force for 65 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 14, 2012, 9:55 PM CDT (02:55 UTC)
- Expired
- Apr 14, 2012, 11:00 PM CDT
- In force
- 65 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Des Moines County, IA, Henry County, IA, Jefferson County, IA, Keokuk County, IA, Louisa County, IA, Washington County, IA
The radar
The Quad Cities radar (KDVN), 113 km from the middle of the area, began a volume at 02:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 14, 10:11 PM CDT | HAIL 0.25 | 6 Wsw Washington, IA | WA56 |
| Apr 14, 10:20 PM CDT | HAIL 1 | Wayland, IA | PEA SIZED ALONG WITH QUARTER SIZED HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 14, 8:41 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 2.9 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 300 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 726 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
270
WUUS53 KDVN 150255
SVRDVN
IAC057-087-101-107-115-183-150400-
/O.NEW.KDVN.SV.W.0015.120415T0255Z-120415T0400Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
955 PM CDT SAT APR 14 2012
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN DES MOINES COUNTY IN SOUTHEAST IOWA...
HENRY COUNTY IN SOUTHEAST IOWA...
JEFFERSON COUNTY IN SOUTHEAST IOWA...
SOUTHEASTERN KEOKUK COUNTY IN SOUTHEAST IOWA...
LOUISA COUNTY IN SOUTHEAST IOWA...
SOUTHERN WASHINGTON COUNTY IN SOUTHEAST IOWA...
* UNTIL 1100 PM CDT.
* AT 953 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS AROUND 60
MPH...AND QUARTER SIZE HAIL. THIS STORM WAS LOCATED APPROXIMATELY
NEAR RICHLAND...OR 12 MILES NORTH OF FAIRFIELD...AND MOVING EAST AT
55 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PLEASANT PLAIN...BRIGHTON...LOCKRIDGE...COPPOCK...ROME...WAYLAND...
WESTWOOD...OLDS...MOUNT PLEASANT...CRAWFORDSVILLE...WYMAN...
WINFIELD...NEW LONDON...MOUNT UNION...COLUMBUS CITY...COLUMBUS
JUNCTION...MORNING SUN...GRANDVIEW...WAPELLO AND MEDIAPOLIS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.
THIS STORM HAS ALREADY PRODUCED WIND DAMAGE AND LARGE HAIL...AND IT
REMAINS A THREAT.
PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4127 9203 4130 9111 4086 9108 4100 9218
4104 9219
TIME...MOT...LOC 0255Z 270DEG 48KT 4118 9190
WIND...HAIL 60MPH 1.00IN
$$
ERVIN3 follow-up statements
934
WWUS53 KDVN 150336
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1036 PM CDT SAT APR 14 2012
IAC107-150346-
/O.CAN.KDVN.SV.W.0015.000000T0000Z-120415T0400Z/
KEOKUK IA-
1036 PM CDT SAT APR 14 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN KEOKUK COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER
HAS MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM
WARNING HAS BEEN CANCELLED.
HOWEVER...THIS STORM IS STILL CAPABLE OF PRODUCING HEAVY RAIN.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SUNDAY
MORNING FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS.
LAT...LON 4127 9173 4130 9111 4101 9117 4101 9187
4110 9188
TIME...MOT...LOC 0336Z 269DEG 40KT 4119 9142
$$
IAC057-087-101-115-183-150400-
/O.CON.KDVN.SV.W.0015.000000T0000Z-120415T0400Z/
WASHINGTON IA-LOUISA IA-JEFFERSON IA-HENRY IA-DES MOINES IA-
1036 PM CDT SAT APR 14 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR NORTHWESTERN DES MOINES...NORTHERN HENRY...NORTHEASTERN
JEFFERSON...SOUTHERN LOUISA AND SOUTHEASTERN WASHINGTON COUNTIES...
AT 1030 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS
AROUND 60 MPH...AND QUARTER SIZE HAIL. THIS STORM WAS LOCATED
APPROXIMATELY NEAR WYMAN...OR 10 MILES SOUTHWEST OF COLUMBUS
JUNCTION...MOVING EAST AT 45 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOUNT
UNION...COLUMBUS CITY...MARSH...FREDONIA...CAIRO...YARMOUTH...MORNING
SUN...GARLAND...WAPELLO...NEWPORT AND GRANDVIEW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.
PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SUNDAY
MORNING FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS.
&&
LAT...LON 4127 9173 4130 9111 4101 9117 4101 9187
4110 9188
TIME...MOT...LOC 0336Z 269DEG 40KT 4119 9142
WIND...HAIL 60MPH 1.00IN
$$
ERVIN558
WWUS53 KDVN 150350
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1050 PM CDT SAT APR 14 2012
IAC057-101-183-150359-
/O.CAN.KDVN.SV.W.0015.000000T0000Z-120415T0400Z/
WASHINGTON IA-JEFFERSON IA-DES MOINES IA-
1050 PM CDT SAT APR 14 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN DES MOINES...
NORTHEASTERN JEFFERSON AND SOUTHEASTERN WASHINGTON COUNTIES IS
CANCELLED...
THE SEVERE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER
HAS MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM
WARNING HAS BEEN CANCELLED.
HOWEVER...THIS STORM IS STILL CAPABLE OF PRODUCING HEAVY RAIN.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SUNDAY
MORNING FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS.
LAT...LON 4110 9144 4118 9146 4129 9141 4130 9111
4110 9115
TIME...MOT...LOC 0349Z 269DEG 40KT 4118 9123
$$
IAC087-115-150400-
/O.CON.KDVN.SV.W.0015.000000T0000Z-120415T0400Z/
LOUISA IA-HENRY IA-
1050 PM CDT SAT APR 14 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR NORTHEASTERN HENRY AND CENTRAL LOUISA COUNTIES...
AT 1045 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED APPROXIMATELY NEAR CAIRO...OR NEAR
WAPELLO...MOVING EAST AT 35 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GRANDVIEW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.
PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4110 9144 4118 9146 4129 9141 4130 9111
4110 9115
TIME...MOT...LOC 0349Z 269DEG 40KT 4118 9123
WIND...HAIL <58MPH 1.00IN
$$
ERVIN427
WWUS53 KDVN 150354
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1054 PM CDT SAT APR 14 2012
IAC087-115-150404-
/O.EXP.KDVN.SV.W.0015.000000T0000Z-120415T0400Z/
LOUISA IA-HENRY IA-
1054 PM CDT SAT APR 14 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HENRY AND CENTRAL
LOUISA COUNTIES WILL EXPIRE AT 1100 PM CDT...
THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS
WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED
TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SUNDAY
MORNING FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS.
LAT...LON 4110 9144 4118 9146 4129 9141 4130 9111
4110 9115
TIME...MOT...LOC 0354Z 269DEG 40KT 4117 9116
$$
ERVINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 6:28 PM CDT, 3 hours 27 minutes earlier.
Area forecast discussion, Apr 14, 6:28 PM CDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 628 PM CDT SAT APR 14 2012 .AVIATION... A LARGE AREA OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE TERMINALS THIS EVENING AS A WARM FRONT MOVES NORTH INTO MINNESOTA. CURRENT VFR TO PERIODS OF MVFR CLOUDS CAN BE EXPECTED THROUGH MIDNIGHT. THE STRONGEST STORMS WILL PRODUCE BRIEF INTERVALS OF IFR CONDITIONS DUE TO HEAVY RAIN AND LOW CLOUD BASES. CONDITIONS WILL BECOME PARTLY CLOUDY AFTER 06Z WITH VFR AND HIGHER END MVFR CONDITIONS INTO THE MID MORNING HOURS WITH POSSIBLE LOW LEVEL WIND SHEAR TOWARD DAYBREAK. SUNDAY...SKIES WILL BECOME PARTLY CLOUDY AND WINDY WITH VFR CONDITIONS BY 16Z. SOUTH WINDS WILL INCREASE TO 20 TO 30+ KTS WITH POSSIBLE HIGHER GUSTS TO NEAR 40 KTS AT TIMES. AFTER 20Z...A FEW ISOLATED,..FAST MOVING THUNDERSTORMS MAY DEVELOP THAT COULD BE SEVERE THROUGH 16/03Z. NICHOLS && .PREV DISCUSSION... /ISSUED 309 PM CDT SAT APR 14 2012/ SYNOPSIS... A WARM FRONT DRAPED FROM NEAR ST. LOUIS EXTENDS WEST ACROSS NORTHERN MISSOURI...AND SOUTHERN NEBRASKA BACK TO A SURFACE LOW SOUTHWEST OF GOODLAND KANSAS ALONG KS/CO BORDER. A LARGE AREA OF CONVECTION HAS FORMED OVER EASTERN NEBRASKA AND WESTERN IOWA...SOUTH ACROSS KANSAS TO EVEN NORTHWEST OKLAHOMA. THIS CONVECTION IS ROOTED IN THE DEEP WARM MOIST CONVEYOR BELT AHEAD OF THE SURFACE LOW...WITH SOME DECENT CAPE AND FAIRLY SIGNIFICANT SHEAR. THIS AREA OF CONVECTION IS IMPORTANT TO WATCH AS IT SHOULD SLOWLY OOZE OUR DIRECTION THIS EVENING. LE SHORT TERM...TONIGHT AND SUNDAY... THIS WILL BE A VERY ACTIVE PERIOD WITH TWO MAIN ROUND OF SHOWERS AND THUNDERSTORMS EXPECTED TO MOVE THROUGH THE AREA IN THE NEXT 24 HOURS. MODELS ARE DOING HALFWAY DECENTLY AT THIS TIME...BUT THIS IS CONVECTION AND EXPECT SOME DEVIATIONS FROM THE MODELS OVERNIGHT. THE CONVECTION OUT WEST SHOULD CONTINUE TO MOVE DOWNSTREAM EAST WITH THE MID LEVEL WINDS...BUT WILL BE AIDED BY THE INCREASING CONVERGENCE AND MOISTURE TRANSPORT ALONG THE 850MB FRONT AS THE ENTIRE SYSTEM SLOWLY MOVES OUR DIRECTION. ALSO...SURFACE DESTABILIZATION IS HAPPENING ACROSS OUR SOUTH AS THE LOW STRATUS IS CLEARING OUT AND SUNSHINE IS MAKING IT TO THE SURFACE. TEMPERATURES ACROSS THE SOUTH HAVE NOW RISEN INTO THE MID TO UPPER 60S...WITH LOW 60S DEWPOINTS. NOT MUCH INSTABILITY YET...BUT IT WILL CONTINUE TO INCREASE...AND THERE IS ALSO A FAIR AMOUNT OF INSTABILITY SOUTH OF THE WARM FRONT WHERE IT CROSSES NORTHEAST MISSOURI. SURFACE PRESSURE FALLS ARE STILL FOCUSED OUT WITH THE WESTERN CONVECTION... BUT WE DO HAVE SOME PRESSURE FALLS ACROSS THE ENTIRE CWA. THUS...HAVE GONE WITH SOME FAIRLY HIGH POPS FOR THIS EVENING AS THE CONVECTION ROLLS ACROSS THE CWA...BUT THEN DECREASING AGAIN AFTER MIDNIGHT AS IT FOLLOWS THE WARM FRONT AND SHIFTS MORE NORTHEAST. MIN TEMPS TONIGHT TO REMAIN MILD...ONLY DROPPING TO AROUND 60. WINDS OVERNIGHT TO RANGE IN THE 8 TO 15 MPH RANGE AWAY FROM THUNDERSTORMS. MAIN THREAT FROM THE THUNDERSTORMS TONIGHT IS FOR LARGE HAIL...AND THAT MAINLY WITH THE FIRST SEVERAL STORMS TO MOVE IN. AFTER THAT...SOUNDINGS TO GET TOO SATURATED FOR GOOD HAIL PRODUCTION. BETTER DYNAMICS SHOULD KEEP THE WIND THREAT WELL WEST. SUNDAY THE ATTENTION SHIFTS TO THE WARM...SOMEWHAT UNSTABLE AIRMASS WE WILL HAVE OVER THE AREA. WARM FRONT WILL HAVE SHIFTED WELL NORTH OF THE FORECAST AREA AND EXPECT A FAIRLY SIGNIFICANT SEVERE THUNDERSTORM RISK ALONG IT TOMORROW. HOWEVER...WE WILL BE LEFT WITH A FAIR AMOUNT OF DEBRIS CLOUDS IN THE WAKE OF THE OVERNIGHT CONVECTION AGAIN...AND WHILE WE ARE GOING TO GET A FAIRLY NICE DRYLINE IN HERE SUNDAY AFTERNOON...THE CLOUDS WILL LIMIT OUR HEATING AND INSTABILITY AND THE LIKELIHOOD OF GETTING SEVERE WEATHER AHEAD OF IT LOOKS LESS. THUS...THE SLIGHT RISK THAT HAS BEEN SENT OUT BY SPC FOR SUNDAY. MUCH IS GOING TO DEPEND UPON WHAT HAPPENS THE REST OF TODAY AND TONIGHT...AND WILL HAVE TO MONITOR THIS IN THE NEXT SEVERAL HOURS. HIGH TEMPS WILL ALSO DEPEND ON CLOUDS...SO THERE IS A FAIRLY LARGE BUST POTENTIAL FOR SUNDAY ALL AROUND. ..LE.. LONG TERM...SUNDAY NIGHT THROUGH NEXT SATURDAY CONVECTION IN SOME FORM OF A LINEAR MCS...POSSIBLY SEVERE...SHOULD BE OVER THE EASTERN HALF OF THE CWFA AT SUNSET. SAID MCS WILL EXIT THE CWFA BY MIDNIGHT. LINGERING CONVECTION BEHIND THIS MCS WILL DISSIPATE A FEW HOURS AFTER SUNSET. AFTER MIDNIGHT QUIET CONDITIONS ARE EXPECTED AS THE DRY SLOT MOVES THROUGH THE AREA. WRAP AROUND CLOUDS ON MONDAY COMBINED WITH A WEAK IMPULSE ALOFT MAY BE ENOUGH TO GET SOME SHOWERS GOING. LAPSE RATES WILL BE THE STEEPEST FROM MID DAY ON BUT THE WEAK IMPULSE WILL BE EAST OF THE CWFA. CLOUD COVER WILL SUPPRESS TEMPERATURES TO BELOW NORMAL IN THE NORTH TO AROUND NORMAL OVER THE REMAINDER OF THE AREA. HIGH PRESSURE BUILDS INTO THE AREA MONDAY NIGHT/TUESDAY PROVIDING QUIET AND DRY CONDITIONS. CLOUD COVER AND WIND WILL BE THE KEY BUT THERE APPEARS TO BE A POTENTIAL FOR AT LEAST FROST NORTH OF HWY 30. IF SKIES CLEAR AND WINDS BECOME LIGHT THEN THE POTENTIAL EXISTS FOR A FREEZE OVER THE NORTHERN QUARTER TO THIRD OF THE CWFA. TUESDAY NIGHT ON... MODEL CONSENSUS DEVELOPS RETURN FLOW TUES NIGHT WITH A STORM SYSTEM PASSING GENERALLY NORTH OF THE AREA. THERE ARE QUESTIONS ON WHETHER OR NOT SUFFICIENT MOISTURE WILL BE AVAILABLE TO GENERATE PRECIP WITH THE SHORTWAVE PASSING THROUGH THE AREA. SO...THE SCHC POPS GENERATED BY THE CONSENSUS LOOKS REASONABLE FOR NOW. COLD FRONT FROM SAID SYSTEM WILL MOVE THROUGH THE AREA ON WEDNESDAY/WED EVENING. THE CONSENSUS SCHC/CHC POPS LOOKS REASONABLE. MODELS START DIVERGING BEGINNING THURSDAY. CONSENSUS GIVES SCHC/CHC POPS WHICH APPEARS TO BE TIED TO THE ONLY DGEX RUN. THE MODELS GENERALLY AGREE THAT ANOTHER STORM SYSTEM WILL MOVE THROUGH THE MIDWEST THURS NIGHT/FRI WITH CONSENSUS PUTTING THE HIGHER POPS...LIKELY...THURS NIGHT WITH CHC POPS FRIDAY. THE MODELS GENERALLY HAVE HIGH PRESSURE BUILDING IN FOR FRIDAY NIGHT THROUGH SATURDAY WITH MAINLY DRY CONDITIONS. 08 && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && NICHOLS
Hazardous weather outlook, Apr 14, 5:01 AM CDT, 16 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 501 AM CDT SAT APR 14 2012 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-151015- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 501 AM CDT SAT APR 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL AFFECT AREAS GENERALLY SOUTH OF INTERSTATE 80 DURING THE MORNING...HOWEVER SEVERE WEATHER IS NOT EXPECTED WITH THIS ACTIVITY. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING AS A WARM FRONT LIFTS NORTH ACROSS THE AREA. THERE IS THE POTENTIAL THAT SOME OF THE STORMS MAY BE STRONG TO SEVERE...WITH LARGE HAIL THE MAIN THREAT. THE SHOWER AND THUNDERSTORM ACTIVITY IS FORECAST TO CONTINUE INTO THE OVERNIGHT HOURS...HOWEVER THE THREAT FOR SEVERE STORMS IS EXPECTED TO DIMINISH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A LARGE STORM SYSTEM WILL MOVE PAST THE AREA SUNDAY...WITH ONE FINAL ROUND OF THUNDERSTORMS POSSIBLE. THERE IS A SLIGHT RISK OF SEVERE STORMS SUNDAY...OVER MUCH OF THE OUTLOOK AREA. THE MAIN THREAT WILL BE DAMAGING WINDS...WITH LARGE HAIL AND A LOW POSSIBILITY OF A TORNADO ALSO POSSIBLE IN THE STRONGEST STORMS. IN ADDITION TO THUNDERSTORMS SUNDAY...STRONG SOUTH WINDS WILL BE SUSTAINED AT 20 TO 30 MPH...WITH GUSTS TO 45 MPH POSSIBLE. THE NEXT THREAT FOR THUNDERSTORMS IS BY THURSDAY...HOWEVER IT IS TOO EARLY TO DETERMINE ANY SEVERE WEATHER THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE SATURDAY AFTERNOON AND EVENING. STOFLET/ERVIN
In the hours before
Special weather statement, Apr 14, 8:45 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 845 PM CDT SAT APR 14 2012 IAZ051-052-063-064-076-077-087-150345- BENTON-LINN-IOWA-JOHNSON-KEOKUK-WASHINGTON-JEFFERSON- INCLUDING THE CITIES OF...VINTON...CEDAR RAPIDS...MARENGO... IOWA CITY...SIGOURNEY...WASHINGTON...FAIRFIELD 845 PM CDT SAT APR 14 2012 ...STRONG THUNDERSTORMS POSSIBLE THROUGH 1030 PM... AT 840 PM CDT...DOPPLER RADAR INDICATED AN AREA OF STRONG THUNDERSTORMS FROM MARSHALLTOWN TO KNOXVILLE MOVING NORTHEAST AT 35 MPH. THESE STORM WILL PRODUCE STRONG WINDS OF 35 TO 45 MPH OR HIGHER AND POSSIBLY HAIL UP TO THE SIZE OF NICKELS ALONG WITH VERY HEAVY RAIN. THESE STORMS WILL REACH THE GREATER I-380 CORRIDOR BETWEEN 945 AND 1015 PM. NICHOLS
Local storm report, Apr 14, 9:07 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
907 PM CDT SAT APR 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM LIGHTNING STANWOOD 41.89N 91.15W
04/14/2012 CEDAR IA TRAINED SPOTTER
LIGHTNING CAUSED A HOUSE FIRE IN STANWOOD IA AT 669 STATE
HWY 38. REPORTED BY CE61.
&&
SCHULTZLocal storm report, Apr 14, 9:22 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
922 PM CDT SAT APR 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0914 PM HAIL S VICTOR 41.73N 92.29W
04/14/2012 E0.25 INCH IOWA IA LAW ENFORCEMENT
PEA SIZED HAIL AND HEAVY RAIN LOCATED ON I80 AT EXIT 205
JUST SOUTH OF VICTOR IA.
0914 PM TSTM WND GST S VICTOR 41.73N 92.29W
04/14/2012 E50.00 MPH IOWA IA LAW ENFORCEMENT
LOCATED ON I80 AT EXIT 205 JUST SOUTH OF VICTOR.
&&
SCHULTZLocal storm report, Apr 14, 9:32 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
932 PM CDT SAT APR 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM HAIL VAN HORNE 42.01N 92.09W
04/14/2012 E0.25 INCH BENTON IA EMERGENCY MNGR
PEA SIZED HAIL LASTING ONLY A FEW MINUTES.
&&
SCHULTZLocal storm report, Apr 14, 9:42 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
942 PM CDT SAT APR 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM HAIL WAPELLO 41.18N 91.19W
04/14/2012 E0.50 INCH LOUISA IA TRAINED SPOTTER
ESPOTTER REPORT OF HALF INCH HAIL LASTING ONE MINUTE.
&&
SCHULTZLocal storm report, Apr 14, 9:53 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
953 PM CDT SAT APR 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0952 PM HAIL 2 SSE DAVENPORT 41.53N 90.59W
04/14/2012 E0.25 INCH SCOTT IA TRAINED SPOTTER
PEA SIZED HAIL AND HEAVY RAIN. SC12.
&&The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 9:03 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Louisa, Muscatine, Scott | 43 min |
| Apr 14, 9:14 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Iowa, Johnson, Keokuk, Linn, Washington | 61 min |
| Apr 14, 9:26 PM CDT | Severe Thunderstorm Warning | DVN | Henry, Jefferson, Keokuk, Washington | 64 min |
| Apr 14, 9:38 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Cedar, Iowa, Johnson, Jones, Keokuk and 4 more | 55 min |
| Apr 15, 12:31 AM CDT | Special Weather Statement | DVN | Scott | 74 min |
| Apr 15, 3:28 AM CDT | Wind Advisory | DVN | Benton, Buchanan, Cedar, Clinton, Delaware, Des Moines and 15 more | 19 hr |
| Apr 15, 11:10 AM CDT | River Flood Warning | DVN | Johnson, Washington | 22 hr |
| Apr 15, 2:56 PM CDT | Special Weather Statement | DVN | Des Moines, Henry, Lee, Van Buren | 64 min |
| Apr 15, 3:37 PM CDT | Special Weather Statement | DVN | Clinton, Des Moines, Louisa, Muscatine, Scott | 53 min |
| Apr 15, 4:18 PM CDT | Special Weather Statement | DVN | Cedar, Des Moines, Henry, Lee, Louisa, Muscatine and 2 more | 57 min |
| Apr 15, 5:16 PM CDT | Special Weather Statement | DVN | Clinton, Des Moines, Henry, Lee, Louisa, Muscatine and 1 more | 59 min |
| Apr 15, 5:59 PM CDT | Special Weather Statement | DVN | Des Moines, Henry, Lee, Louisa, Muscatine | 2 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.